Communications in Mathematical Physics

, Volume 185, Issue 1, pp 231–256 | Cite as

On the Stability of Stationary Wave Maps}

  • Jalal Shatah
  • A. Shadi Tahvildar-Zadeh


Equivariant wave maps from \(\) into \(\) have smooth, stationary solutions which are critical points of the energy subject to constant charge. These solutions are globally stable under equivariant perturbations. Consequently, there exists a large set of initial data, with no degree or energy restrictions, for which the Cauchy problem is globally well-posed.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag Berlin Heidelberg 1997

Authors and Affiliations

  • Jalal Shatah
    • 1
  • A. Shadi Tahvildar-Zadeh
    • 2
  1. 1.Courant Institute of Mathematical Sciences, 251 Mercer Street, New York, NY 10012, USAUS
  2. 2.Department of Mathematics, Princeton University, Princeton, NJ 08544, USAUS

Personalised recommendations